MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11426965
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module smartsite infusion set had air bubbles in the tubing at the connection site below the pump.The following information was provided by the initial reporter: event details: ¿while giving routine medications, i was about to connect a short set to the patients main fluid line.While tracing the line, i noticed a significant amount of air in the tubing below the pump.I also noticed air bubbles appearing just after one of the connecting sites.¿.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided mat#: 11426965 lot#:23015088 it was reported by customer that while giving routine medications, customer was about to connect a short set to the patients main fluid line.While tracing the line, customer noticed a significant amount of air in the tubing below the pump.Customer also noticed air bubbles appearing just after one of the connecting sites.Verbatim: air bubbles in tubing and connection site hello bd team, good afternoon.On 08/26/2023, we had a safety event reported for bd item # 11426965 (bd alaris pump infusion set: bd alaris¿ lvp 20d cv).Let¿s identify this as bd 247, as a reference number.The defective product is available for pick up from defect depot.Please contact xxxxxxx (copied here) for any defect depot related questions.Based on the information provided below, could you start a product quality report? bd 247: reported date: 08/26/2023; event date: 08/26/2023; item number: 11426965; lot number: 23015088; item retained in defect depot?: yes; picture: yes, attached; patient harm: no harm; area: g9 ((b)(6) hospital) event details: ¿while giving routine medications, i was about to connect a short set to the patients main fluid line.While tracing the line, i noticed a significant amount of air in the tubing below the pump.I also noticed air bubbles appearing just after one of the connecting sites.¿ thanks, xxxxx.
 
Additional Manufacturer Narrative
It was reported by customer that while giving routine medications, customer was about to connect a short set to the patients main fluid line.While tracing the line, customer noticed a significant amount of air in the tubing below the pump.Customer also noticed air bubbles appearing just after one of the connecting sites.One sample of material number 11426965, and an unknown non-bd secondary set was submitted for quality evaluation.The customer complaint of air in line was confirmed during investigation.The sample of material 11426965 was examined for any visible damages or defects.During the visual inspection a smartsite y-site looked to be engaged without being connected to a corresponding male luer.The infusion set was then primed with water, in order to determine if the valve was allowing air to get into the fluid line.As the water would move past the smartsite y-site, air bubbles would form in the fluid line and water would also leak from the same opening.The cause for the air in line in the infusion set is a y-site smartsite valve being stuck open.The manufacturing location was informed of the issue and an investigation was conducted at the manufacturing site.Evaluation of the manufacturing process did not replicate the failure seen in the smartsite.The smartsite was then flushed with water and retested for functionality.After flushing the smartsite, the component worked as intended.The root cause for the failure of the component could not be determined.Based on previous smartsite investigations, an excess amount of fluorosilicone used in the construction of the smartsite can cause issues with the valve staying open, however, excessive solvent was not observed in the sample.A quality alert had been issued to the assembly personnel, and additional fixtures had been added to the assembly procedure, to address fluorosilicone issues.A device history record review for model 11426965 lot number 23015088 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 10jan2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The cause for the air in line in the infusion set is a y-site smartsite valve being stuck open.The manufacturing location was informed of the issue and an investigation will be conducted as to why the y-site is stuck open.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17814739
Report Number9616066-2023-01958
Device Sequence Number6056520
Product Code FPA
UDI-Device Identifier50885403232556
UDI-Public(01)50885403232556
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Catalogue Number11426965
Device Lot Number23015088
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown